MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #2L-CEM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMP #2L-CEM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 5515F201
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Implanted.
 
Event or Problem Description
It was reported that when right tka surgery, the surgeon incorrectly implanted the left femoral implant.This event was confirmed xp after surgery.It is not scheduled to replace at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding incorrect selection involving a triathlon femoral component was reported.The event was confirmed through clinician review of the medical records provided.Method & results: product evaluation and results: not performed as no product was returned for evaluation.It remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: x-ray printouts related to this case include an undated ap and lateral of the right knee demonstrating advanced osteoarthritic changes of the right knee.Another undated ap of both knees and a lateral of the right knee demonstrates bilateral cemented total knee arthroplasties.Both have drains in situ.The left has the components in nominal position, but on the ap film the right demonstrates the left femoral component mistakenly placed.The lateral appears nominal.No clinical or past medical history, no operative report, no patient demographics and no post-operative follow-up is available for review.There is no indication that factors associated with component design, manufacturing or labeling were responsible for this clinical situation.Product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: based on the provided information the surgeon implanted a left femoral component into the patients right knee.A review of the provided medical records by a clinical consultant indicated: x-ray printouts related to this case include an undated ap and lateral of the right knee demonstrating advanced osteoarthritic changes of the right knee.Another undated ap of both knees and a lateral of the right knee demonstrates bilateral cemented total knee arthroplasties.Both have drains in situ.The left has the components in nominal position, but on the ap film the right demonstrates the left femoral component mistakenly placed.The lateral appears nominal.No adverse consequences were reported and no revision surgery has occurred.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS FEM COMP #2L-CEM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7887366
Report Number0002249697-2018-02947
Device Sequence Number1909099
Product Code JWH
UDI-Device Identifier07613327040708
UDI-Public07613327040708
Combination Product (Y/N)N
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number5515F201
Device Lot NumberC299T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR